Alert archive / Missouri / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 125, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 3, 2012, 7:22 PM CDT for Ozark County, Missouri. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2012, 7:22 PM CDT (00:22 UTC)
- Expired
- Jun 3, 2012, 8:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Ozark County, MO
The radar
The Springfield radar (KSGF), 119 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 7:55 PM CDT | HAIL 0.75 | 6 W Bakersfield, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 3, 3:28 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.4 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1781 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 936 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 228 m²/s²
- 0-3 km storm-relative helicity
- 352 m²/s²
- Significant tornado parameter
- 2.5
- Supercell composite
- 12.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 040022
SVRSGF
MOC153-040100-
/O.NEW.KSGF.SV.W.0125.120604T0022Z-120604T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
722 PM CDT SUN JUN 3 2012
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN OZARK COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 800 PM CDT
* AT 717 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 23 MILES WEST OF
BAKERSFIELD...AND MOVING EAST AT 25 MPH.
HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.
* LOCATIONS IMPACTED INCLUDE...
BAKERSFIELD...HARDENVILLE...TECUMSEH AND UDALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3651 9264 3672 9212 3654 9212 3649 9213
3650 9259
TIME...MOT...LOC 0021Z 251DEG 22KT 3649 9252
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60 MPH
$$
KURTZ1 follow-up statement
851
WWUS53 KSGF 040037
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
737 PM CDT SUN JUN 3 2012
MOC153-040100-
/O.CON.KSGF.SV.W.0125.000000T0000Z-120604T0100Z/
OZARK MO-
737 PM CDT SUN JUN 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
OZARK COUNTY UNTIL 800 PM CDT...
AT 734 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES WEST OF
BAKERSFIELD...AND MOVING EAST AT 30 MPH.
HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.
LOCATIONS IMPACTED INCLUDE...
BAKERSFIELD...HARDENVILLE...TECUMSEH AND UDALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3649 9213 3650 9244 3656 9244 3672 9212
3654 9212
TIME...MOT...LOC 0036Z 255DEG 26KT 3652 9237
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60 MPH
$$
KURTZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 5:57 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jun 3, 5:57 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 557 PM CDT SUN JUN 3 2012 ...MESOSCALE CONVECTIVE DISCUSSION... .UPDATE... /ISSUED 555 PM CDT SUN JUN 3 2012/ THUNDERSTORMS HAD ERUPTED ACROSS NORTHERN ARKANSAS LATE THIS AFTERNOON SOUTH OF A WARM FRONT AND WITHIN AN AXIS OF STRONG INSTABILITY. THE WARM FRONT HAD MOVED INTO FAR SOUTHERN MISSOURI AND EXTENDED FROM NEAR NEVADA...TO NEAR SPRINGFIELD...TO JUST SOUTHWEST OF WEST PLAINS. MODERATE INSTABILITY HAD DEVELOPED SOUTH OF THE FRONT WITH MIXED LAYER CAPE OF 2000-3000 J/KG. THE STORMS OVER ARKANSAS WILL CONGEAL INTO A CONVECTIVE COMPLEX AND SPREAD EAST AND SOUTHEAST TOWARD EASTERN ARKANSAS. SOME OF THIS ACTIVITY MAY DEVELOP NORTHWARD INTO FAR SOUTHERN MISSOURI ALONG THE ARKANSAS BORDER. INSTABILITY WILL BE SUFFICIENT TO SUPPORT INTENSE UPDRAFTS AND THE POTENTIAL FOR SEVERE STORMS. LOW LEVEL HELCITIES WILL BE LOCALLY MAXIMIZED NEAR THE WARM FRONT. GIVEN THE PROXIMITY OF FRONT...STORM ORGANIZATION AND THE POTENTIAL OF AN ISOLATED TORNADO DEVELOPMENT WILL BE MONITORED CLOSELY. HOWEVER THE RISK FOR AN ISOLATED TORNADO REMAINS LOW AND CONFINED TO COUNTIES NEAR THE ARKANSAS BORDER. ANOTHER FEATURE OF INTEREST IS A MID LEVEL SHORTWAVE DROPPING SOUTHEAST INTO EASTERN KANSAS. SHOWERS AND EMBEDDED THUNDER HAD DEVELOPED IN SOUTHEASTERN KANSAS IN ADVANCE OF THIS DISTURBANCE. THIS FEATURE MAY INSTIGATE THE DEVELOPMENT OF ADDITIONAL THUNDERSTORMS FROM SOUTHERN KANSAS INTO NORTHERN OKLAHOMA THIS EVENING. SHORT TERM MODELS SUGGEST THIS ACTIVITY MAY ORGANIZE INTO A COMPLEX AND SPREAD SOUTHEAST INTO EXTREME SOUTHEASTERN KANSAS AND FAR SOUTHWESTERN MISSOURI LATE THIS EVENING. THE RISK FOR SEVERE WEATHER REMAINS THROUGH THE EVENING MAINLY SOUTHWEST OF A NEVADA TO WEST PLAINS LINE. HOWEVER THE DETAILS REGARDING SPECIFIC TIMING AND LOCATION REMAIN MURKY GIVEN THE COMPLEX MESO-SCALE ENVIRONMENT. FOSTER && .DISCUSSION... SHORT TERM (MONDAY THROUGH WEDNESDAY)... THE UPPER RIDGE WILL AMPLIFY OVER THE ROCKIES AND PLAINS EARLY NEXT WEEK WHILE A DEEP TROUGH REMAINS IN PLACE ALONG THE EAST COAST. THIS WILL MAINTAIN A NORTHERLY FLOW ALOFT. OVERNIGHT CONVECTION MAY LINGER INTO MONDAY MORNING WITH ADDITIONAL DEVELOPMENT POSSIBLE DURING THE DAY AS A FRONT DROPS SOUTH THROUGH THE OZARKS. THE BEST CHANCE OF SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS THE EASTERN OZARKS. COOLER WEATHER WILL SETTLE INTO THE REGION TUESDAY AND WEDNESDAY WITH TEMPERATURES NEAR NORMAL. FOSTER LONG TERM (THURSDAY THROUGH SUNDAY)... WHILE THE UPPER RIDGE MAY DEAMPLIFY OVER THE WEEKEND...THE GENERAL RIDGING PATTERN WILL REMAIN IN PLACE ACROSS THE REGION. MEANWHILE A SOUTHERLY FLOW WILL RETURN AS SURFACE HIGH PRESSURE MOVES OFF TO THE EAST. THIS WILL RESULT IN WARMING TEMPERATURES. WILL HAVE TO MONITOR WEAK DISTURBANCES SLIDING AROUND THE UPPER RIDGE BUT EXPECT MOSTLY DRY WEATHER THROUGH THE WEEKEND. FOSTER && .AVIATION... SCATTERED SHOWERS AND THUNDERSTORMS WILL IMPACT SOUTHERN MISSOURI AND SOUTHEASTERN KANSAS TONIGHT AND MAINLY THROUGH THE EVENING HOURS AS WARM FRONT REMAINS STRETCHED ACROSS THE AREA. A FEW OF THESE STORMS COULD BE SEVERE. THIS ACTIVITY WILL ALSO PRODUCE LOCALIZED MVFR CONDITIONS. THE MOIST LOW LEVEL AIR MASS MAY LEAD TO AREAS OF LIGHT FOG AND PERHAPS MVFR VISIBILITIES EARLY MONDAY. OTHERWISE VFR CONDITIONS ARE EXPECTED MONDAY. FOSTER && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jun 3, 7:12 PM CDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 712 PM CDT SUN JUN 3 2012 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-050015- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 712 PM CDT SUN JUN 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED TORNADO RISK. ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. ELEVATED LIGHTNING RISK. DISCUSSION... WHILE THE OVERALL RISK FOR SEVERE WEATHER IS DIMINISHING...THERE REMAINS A LIMITED RISK FOR SEVERE STORMS THIS EVENING WITH LARGE HAIL TO THE SIZE OF HALF DOLLARS...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THERE IS A LIMITED RISK FOR AN ISOLATED TORNADO IN FAR SOUTH CENTRAL MISSOURI ALONG THE ARKANSAS BORDER. THUNDERSTORMS ACROSS ARKANSAS WILL IMPACT FAR SOUTH CENTRAL MISSOURI THROUGH 9 PM...OR GENERALLY SOUTHEAST OF A LINE FROM BRANSON TO EMINENCE. ADDITIONAL THUNDERSTORMS MAY DEVELOP ACROSS SOUTHERN KANSAS THIS EVENING AHEAD OF AN UPPER LEVEL DISTURBANCE. THIS ACTIVITY MAY SPREAD SOUTHEAST AND IMPACT AREAS SOUTHWEST OF A LINE FROM NEVADA TO WEST PLAINS LATE THIS EVENING OR OVERNIGHT. THESE STORMS WILL PRODUCE HEAVY RAINFALL WITH THE POTENTIAL FOR LOCALIZED FLOODING ALONG WITH FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE CHANCE OF THUNDERSTORMS WILL PERSIST INTO MONDAY WITH A FEW STRONG STORMS POSSIBLE ACROSS THE EASTERN OZARKS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS EVENING ACROSS FAR SOUTHERN MISSOURI SOUTH OF HIGHWAY 60. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
In the hours before
Special weather statement, Jun 3, 6:15 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
615 PM CDT SUN JUN 3 2012
MOZ104-032345-
TANEY MO-
615 PM CDT SUN JUN 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TANEY COUNTY UNTIL
645 PM CDT...
AT 613 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES WEST OF RIDGEDALE...OR 11 MILES SOUTHEAST
OF KIMBERLING CITY...MOVING EAST AT 30 MPH. NICKEL SIZE HAIL...AND
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SUNDAY EVENING
FOR SOUTHWESTERN MISSOURI.
LAT...LON 3654 9332 3667 9308 3650 9298 3649 9303
3650 9332
TIME...MOT...LOC 2315Z 249DEG 25KT 3650 9330
KURTZThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:52 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Ozark | 38 min |
| Jun 3, 8:27 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon | 33 min |
| Jun 3, 8:58 PM CDT | Special Weather Statement | SGF | Oregon | 32 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.